Alert archive / Louisiana / Flash Flood Warnings in 2014

Flash Flood Warning 12, NWS Lake Charles, LA

June 27, 2014Calcasieu Parish, Louisiana

NWS Lake Charles, LA issued this flash flood warning at Jun 27, 2014, 12:57 PM CDT for Calcasieu Parish, Louisiana. It was in force for 4 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 27, 2014, 12:57 PM CDT (17:57 UTC)
Expired
Jun 27, 2014, 5:00 PM CDT
In force
4 hr
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Flood severity
None

County Calcasieu Parish, LA

The radar

The Lake Charles radar (KLCH), 16 km from the middle of the area, began a volume at 17:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 1:10 PM CDTFLASH FLOODLake Charles, LARECEIVED VIDEO OF INDIVIDUAL KAYAKING DOWN EASTLAND LA GRANGE STREET.
Jun 27, 1:15 PM CDTFLASH FLOODLake Charles, LAPUBLIC REPORTS VEHICLES STALLED ON FLOODED ROADWAY ON COLLEGE ST IN LAKE CHARLES
Jun 27, 2:17 PM CDTFLASH FLOODLake Charles, LAKNEE DEEP WATER REPORTED AT INTERSECTION OF COMMON AND COLLEGE STREETS.
Jun 27, 4:55 PM CDTFLASH FLOOD2 S Lake Charles, LAFLOODING IS STILL OCCURING WITH HOMES AND ROADS STILL FLOODED AROUND LAKE CHARLES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 6.0 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2014-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 986 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2014-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 215 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
986 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
881 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
215 m²/s²
0-3 km storm-relative helicity
357 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

209 
WGUS54 KLCH 271757
FFWLCH
LAC019-272200-
/O.NEW.KLCH.FF.W.0012.140627T1757Z-140627T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1257 PM CDT FRI JUN 27 2014

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL CALCASIEU PARISH IN SOUTHWEST LOUISIANA...
  THIS INCLUDES THE CITIES OF...LAKE CHARLES REGIONAL AIRPORT...
  WESTLAKE...SULPHUR...MOSS BLUFF...LAKE CHARLES...

* UNTIL 500 PM CDT

* AT 1245 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED VERY     
  HEAVY RAINFALL COVERED CENTRAL CALCASIEU PARISH. THE THUNDERSTORMS  
  PRODUCING THE HEAVY RAINS ARE NOT MOVING VERY MUCH. THE PUBLIC     
  REPORTED FLASH FLOODING IS OCCURRING IN DOWNTOWN LAKE CHARLES WITH 
  WATER ABOUT TO ENTER A FEW HOMES. RAINFALL AMOUNTS ESTIMATED FROM  
  RADAR AND MEASURED BY LOCAL RAIN GAUGES INDICATE THAT 1 TO 3       
  INCHES HAS FALLEN IN THE PAST 2 HOURS WITH LOCAL AMOUNTS AROUND 4  
  INCHES.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BUHLER...
  LEBLEU SETTLEMENT...GILLIS AND CARLYSS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 3039 9333 3038 9308 3006 9309 3006 9359

$$
2 follow-up statements
889 
WGUS74 KLCH 271940
FFSLCH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
240 PM CDT FRI JUN 27 2014

LAC019-272200-
/O.CON.KLCH.FF.W.0012.000000T0000Z-140627T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CALCASIEU LA-
240 PM CDT FRI JUN 27 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR
EASTERN CALCASIEU PARISH...

AT 227 PM CDT...THUNDERSTORMS PRODUCING HEAVY RAINFALL CONTINUES 
ACROSS SOUTHERN PORTIONS OF CALCASIEU PARISH. RAINFALL AMOUNTS OF 2 
TO 6 INCHES HAVE BEEN COMMON AROUND THE LAKE CHARLES AREA THE PAST 
FEW HOURS. MANY STREETS IN THE LAKE CHARLES AREA ARE FLOODED AT THE 
PRESENT TIME. AN ADDITIONAL 2 TO 4 INCHES OF RAIN IS POSSIBLE 
THROUGH 4 PM. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WESTLAKE...
SULPHUR...MOSS BLUFF...LEBLEU SETTLEMENT AND GILLIS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

&&

LAT...LON 3039 9331 3038 9308 3006 9309 3006 9359

$$
577 
WGUS74 KLCH 272132
FFSLCH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
432 PM CDT FRI JUN 27 2014

LAC019-272200-
/O.CON.KLCH.FF.W.0012.000000T0000Z-140627T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CALCASIEU LA-
432 PM CDT FRI JUN 27 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR
EASTERN CALCASIEU PARISH...

AT 419 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH 
FLOODING CONTINUES OVER PORTIONS OF SOUTHERN HALF OF LAKE CHARLES. 
ALMOST 7 INCHES OF RAIN HAS FALLEN AT THE LAKE CHARLES AIRPORT AND 
MANY ROADS REMAIN FLOODED. A FEW HOMES HAVE ALSO BEEN REPORTED 
FLOODED. THE CALCASIEU PARISH WATER LEVEL MONITORING STATIONS 
INDICATE THAT CONTRABAND BAYOU HAS CRESTED AND WILL BEGIN TO FALL 
WITHIN THE NEXT HOUR. 

A FLOOD WARNING WILL BE ISSUED TO REPLACE THE FLASH FLOOD WARNING AT 
5 PM AS THE WATER LEVELS WILL REMAIN ELEVATED FOR THE NEXT FEW 
HOURS. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WESTLAKE...
SULPHUR...MOSS BLUFF...LEBLEU SETTLEMENT AND GILLIS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 3039 9331 3038 9308 3006 9309 3006 9359

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 12:31 PM CDT, 26 minutes earlier.

Area forecast discussion, Jun 27, 12:31 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1231 PM CDT FRI JUN 27 2014

.DISCUSSION...
FOR THE 27/18Z TAF ISSUANCE.

&&

.AVIATION...
VERY MOIST AND UNSTABLE ATMOSPHERE WILL MEAN SHOWERS AND
THUNDERSTORMS THROUGH THE AFTERNOON HOURS. ACTIVITY SHOULD
DISSIPATE BY 28/02Z WITH THE LOSS OF DAYTIME HEATING...LEAVING
MAINLY VFR CONDITIONS WITH JUST MID LEVEL CONVECTIVE DEBRIS
CLOUDS. PLACED VCSH AT SOUTHERN TAF SITES BEGINNING AT 28/13Z FOR
RE-DEVELOPMENT ALONG THE COAST DURING SATURDAY MORNING.

RUA

&&

.PREV DISCUSSION... /ISSUED 729 AM CDT FRI JUN 27 2014/

DISCUSSION...
FOR THE 12Z TAF PACKAGE.

AVIATION...
ANOTHER ACTIVE DAY OF SHOWERS AND THUNDERSTORMS IS
EXPECTED...THOUGH THE USUAL PROBLEM OF TIMING/PLACEMENT PRECLUDES
MUCH SPECIFICITY IN THE TAFS. FOR THE SHORT TERM...AREAS OF LIGHT
RAIN STRETCH ACROSS MOST OF EAST CENTRAL AND SOUTH CENTRAL
LOUISIANA UNDER MAINLY VFR MID LEVEL CLOUDS. KAEX HAS RECENTLY
GONE IFR...AND WILL CONTINUE TO MONITOR TRENDS FOR A POSSIBLE AMD.
FARTHER SW...AT KBPT AND KLCH...MORE CONVECTIVE SHOWER ACTIVITY IS
CURRENTLY MOVING ONSHORE. WILL INCLUDE TEMPO MVFR AT THESE TWO
SITES THIS MORNING FOR THIS SHOWER ACTIVITY. FOR ALL SITES...WILL
PREVAIL VFR WITH VCTS MID MORNING AT THE I-10 TERMINALS...BY EARLY
AFTERNOON KAEX. VFR TONIGHT UNDER MID LEVEL CLOUDS AS CONVECTION
WINDS DOWN.

13

PREV DISCUSSION... /ISSUED 500 AM CDT FRI JUN 27 2014/

SYNOPSIS...
ANOTHER IMPULSE ASSOCIATED WITH THE PERSISTENT TROF ALOFT IS
TRANSITING THE NW GULF...PRODUCING YET ANOTHER CONVECTIVE COMPLEX
OVER THE COASTAL WATERS AND PORTIONS OF SW LA/SE TX. FOR MUCH OF
THE NIGHT...STRONGER STORMS HAVE REMAINED OFFSHORE...WELL SOUTH OF
VERMILION BAY...BUT RECENT RADAR TRENDS INDICATE STRENGTHENING
CELLS DEVELOPING AND MOVING INLAND ACRS ACADIANA. VERY MOIST
AIRMASS PREVAILS OVER THE REGION WITH EVENING SOUNDINGS SHOWING
PRECIP WATER VALUES STILL AROUND 2 INCHES.

DISCUSSION...
NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE AGAIN
TODAY AS THE UPPER TROF SITS OVER THE REGION. CURRENT CONVECTIVE
CLUSTER WILL MOVE EAST OF THE AREA THIS MORNING...WITH ADDITIONAL
DEVELOPMENT EXPECTED TOWARD MIDDAY AND INTO THE AFTN. AS HAS BEEN
THE CASE THE PAST COUPLE OF DAYS...PINPOINTING THE TIMING/LOCATION
OF HIGHEST POPS REMAINS A DIFFICULT TASK. THUS...ONLY MADE SLIGHT
ADJUSTMENTS TO INHERITED FCST...SHOWING A GENERAL INCREASING TREND
OVER LAND AREAS THIS MORNING...WITH A BROAD SWATH OF LIKELY POPS
FOR THE AFTN. AGAIN...GIVEN THE AMPLE MOISTURE OVER THE
REGION...HEAVY RAINFALL WILL BE AN ISSUE IN SOME OF THE STORMS
THAT DEVELOP TODAY WITH LOCALIZED MINOR FLOODING POSSIBLE. SHOWERS
AND THUNDERSTORMS SHOULD DECREASE DURING THE EVENING.

THE UPPER TROUGH WILL FINALLY BEGIN TO WEAKEN ON SATURDAY. ENOUGH
OF A SHEAR AXIS SHOULD LINGER TO ALLOW FOR SOME SCT CONVECTION
AGAIN ON SATURDAY...BUT COVERAGE IS EXPECTED TO BE MUCH LOWER.
THROUGH THE REMAINDER OF THE WEEKEND AND INTO EARLY NEXT
WEEK...UPPER RIDGING WILL BUILD OVER THE AREA. SOME ISOLATED OR
WIDELY SCT AFTN SHOWERS OR THUNDERSTORMS WILL BE POSSIBLE ON
SUNDAY...WITH VERY LITTLE IN THE WAY OF PRECIPITATION EXPECTED
EARLY NEXT WEEK AS DRIER AIR AND SUBSIDENCE LIMIT CONVECTIVE
DEVELOPMENT. A FEW DAYTIME SHOWERS OR STORMS WILL BE POSSIBLE
TOWARD THE LATTER PART OF THE WEEK AS THE UPPER RIDGE BEGINS TO
WEAKEN.

BELOW NORMAL HIGHS ARE EXPECTED AGAIN TODAY DUE TO WIDESPREAD
CLOUD AND SHOWER COVERAGE...WITH TEMPERATURES TOPPING OUT IN THE
MIDDLE 80S. A GRADUAL WARMING TREND WILL DEVELOP OVER THE WEEKEND AS
MOISTURE/CLOUDS DECREASE...WITH HIGHS CLIMBING INTO THE LOWER TO
MIDDLE 90S BY EARLY NEXT WEEK. OVERNIGHT LOWS WILL BE NEAR
SEASONAL NORMALS THROUGH THE PERIOD.

MARINE...
HIGH PRES OVER FLA WILL CONTINUE TO RIDGE WEST ACROSS THE GULF OF
MEXICO...RESULTING IN A PERSISTENT ONSHORE FLOW. AN INCREASE IN
WINDS AND SEAS CAN BE EXPECTED THROUGH SATURDAY AS LOWER PRES
DEVELOPS ACRS WRN TX. MODERATE TO STRONG SLY WINDS ARE EXPECTED
TO PREVAIL TODAY INTO SATURDAY BUT THEY SHOULD REMAIN BELOW
ADVISORY CRITERIA. SHOWERS AND TSTMS CAN BE EXPECTED AGAIN TODAY
AS A DISTURBANCE REMAINS OVER THE REGION...WITH RAIN CHANCES
DECREASING THROUGH THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  85  75  88  77  91 /  70  30  40  20  20
KBPT  86  76  89  77  91 /  60  20  40  20  20
KAEX  84  72  89  74  93 /  70  30  60  20  20
KLFT  85  75  89  76  92 /  70  30  40  20  20

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 27, 5:41 AM CDT, 7 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
541 AM CDT FRI JUN 27 2014

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
281045-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
541 AM CDT FRI JUN 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN
TODAY...WITH ACTIVITY DIMINISHING DURING THE EVENING. THE MAIN
HAZARD ASSOCIATED WITH STORMS WILL BE THE POTENTIAL FOR LOCALLY
HEAVY RAINFALL RESULTING IN MINOR FLOODING OF STREETS AND LOW
LYING AREAS. ALSO...LOCATIONS THAT HAVE RECEIVED HEAVY RAINFALL
THE PAST COUPLE OF DAYS MAY BE ESPECIALLY PRONE TO FLOODING.

STORMS WILL ALSO BE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF GUSTY WINDS...BUT WIDESPREAD OR ORGANIZED SEVERE
STORMS ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SCATTERED SHOWERS OR THUNDERSTORMS WILL BE POSSIBLE AGAIN
SATURDAY...WITH RAIN CHANCES DECREASING ON SUNDAY. SOME STORMS ON
SATURDAY WILL BE CAPABLE OF PRODUCING OCCASIONAL TO FREQUENT
CLOUD TO GROUND LIGHTNING...HEAVY RAINFALL AND BRIEF GUSTY WINDS.
ORGANIZED SEVERE STORMS ARE NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GMZ430-432-435-450-452-455-470-472-475-281045-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
541 AM CDT FRI JUN 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT
STRENGTHENING SOUTHERLY WINDS WILL LEAD TO EXERCISE CAUTION
CONDITIONS OVER THE COASTAL WATERS.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN ALSO BE
EXPECTED. STORMS WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO
WATER LIGHTNING AND WIND GUSTS TO AROUND 40 KNOTS. IN
ADDITION...SOME STORMS COULD CONTAIN VERY HEAVY RAINFALL REDUCING
VISIBILITIES TO LESS THAN 1 NM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
EXERCISE CAUTION CONDITIONS WILL CONTINUE SATURDAY WITH WINDS AND
SEAS DECREASING BY SATURDAY NIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS WILL ALSO BE POSSIBLE
SATURDAY...WITH RAIN CHANCES DECREASING ON SUNDAY. OCCASIONAL TO
FREQUENT CLOUD TO WATER LIGHTNING STRIKES...GUSTY WINDS AND HEAVY
RAINFALL REDUCING VISIBILITIES BELOW 1 NM THE MAIN HAZARDS IN
STRONGER STORMS ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

24

In the hours before

Special weather statement, Jun 27, 9:15 AM CDT, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
915 AM CDT FRI JUN 27 2014

LAZ073-TXZ215-271515-
JEFFERSON TX-WEST CAMERON LA-
915 AM CDT FRI JUN 27 2014

...SIGNIFICANT WEATHER ADVISORY FOR CAMERON PARISH...SIGNIFICANT
WEATHER ADVISORY FOR JEFFERSON COUNTY UNTIL 1015 AM CDT...

AT 914 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES SOUTHEAST OF LA BELLE...MOVING NORTH AT
15 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...SABINE
PASS...LA BELLE...PORT ACRES...PORT ARTHUR...SOUTHEAST TEXAS REGIONAL
AIRPORT AND GROVES.

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

LAT...LON 2967 9422 2996 9418 2996 9386 2992 9386
      2987 9391 2984 9390 2983 9393 2984 9394
      2978 9392 2981 9390 2982 9387 2966 9387
      2967 9393

RUA

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 8:21 PM CDTAreal Flood AdvisoryLCHSaint Landry54 min
Jun 27, 10:10 AM CDTTornado WarningLCHCameron50 min
Jun 27, 10:58 AM CDTSevere Thunderstorm WarningLCHCalcasieu, Cameron62 min
Jun 27, 11:05 AM CDTSpecial Marine WarningLCH40 min
Jun 27, 11:23 AM CDTAreal Flood AdvisoryLCHCalcasieu112 min
Jun 27, 11:53 AM CDTSpecial Marine WarningLCH37 min
Jun 27, 11:57 AM CDTSevere Thunderstorm WarningLCHCalcasieu, Cameron63 min
Jun 27, 12:34 PM CDTSpecial Marine WarningLCH26 min
Jun 27, 1:18 PM CDTFlash Flood WatchLCHAllen, Avoyelles, Beauregard, Cameron, Evangeline, Lafayette and 4 more9 hr
Jun 27, 1:48 PM CDTTornado WarningLCHJefferson Davis42 min
Jun 27, 2:09 PM CDTSpecial Marine WarningLCH51 min
Jun 27, 2:15 PM CDTSevere Thunderstorm WarningLCHCalcasieu, Cameron, Jefferson Davis60 min
Jun 27, 2:19 PM CDTSpecial Marine WarningLCH56 min
Jun 27, 2:22 PM CDTTornado WarningLCHCalcasieu, Jefferson Davis38 min
Jun 27, 2:45 PM CDTSevere Thunderstorm WarningLCHAllen, Evangeline, Jefferson Davis60 min
Jun 27, 2:52 PM CDTTornado WarningLCHJefferson Davis38 min
Jun 27, 3:26 PM CDTFlash Flood WarningLCHCalcasieu, Jefferson Davis94 min
Jun 27, 4:55 PM CDTAreal Flood WarningLCHCalcasieu6 hr

Nearby

Flash Flood Warnings in Louisiana, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.